MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY EXACTA EXTERNAL DRAINAGE AND MONITORING SYSTEM; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC NEUROSURGERY EXACTA EXTERNAL DRAINAGE AND MONITORING SYSTEM; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 46700
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the doctor used the device in vitro monitoring system in an extraventricular drainage.When it was connected to the ventricle catheter, the device was found to have leakage and air counter flow.The doctor immediately changed the device to a new one.The device operation proceeded smoothly, and the patient's condition was stable.
 
Additional Manufacturer Narrative
The returned product was patent.The device met the requirements for leak testing therefore the complaint could not be duplicated.There was proteinaceous debris within the interior and exterior of the device.No unusual characteristics were noted.All edms devices are 100% leak tested at the time of manufacture.Patient weight provided.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported there were no environmental/external/patient factors identified that may have led to the issue.

Brand Name
EXACTA EXTERNAL DRAINAGE AND MONITORING SYSTEM
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8014551
Report Number2021898-2018-00511
Device Sequence Number19207172
Product Code GWM
UDI-Device Identifier00643169707665
UDI-Public00643169707665
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K983799
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2023
Device Model Number46700
Device Catalogue Number46700
Device Lot Number214943788
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer11/14/2018
Initial Report FDA Received Date10/29/2018
Supplement Report FDA Received Date11/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR
Patient Weight67